Hail, Pulaski
- When
- July 6, 10:50 AM CST
- Where
- Pulaski County, 9 mi NW of Little Rock
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.833, -92.400
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 6, 2:35 AM CST, 8 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 AM CDT TUE JUL 6 2004 .SHORT TERM...TODAY THROUGH FRIDAY MCS IN KANSAS AND NORTHERN OKLAHOMA THIS MORNING...WITH COLD FRONT OVER NORTHERN MISSOURI. MCS WILL CONTINUE TO MOVE SOUTHEAST ...REACHING ARKANSAS BY MID TO LATE MORNING. LOOKS LIKE STRONG TO SEVERE DAMAGING WINDS WILL BE THE MAIN STORY AS IT MOVES SOUTHEAST. COULD SEE SOME BRIEF HEAVY RAIN AS WELL...BUT WITH FAST MOVEMENT NOT AS CONCERNED ABOUT FLOODING. COLD FRONT CURRENTLY IN NORTHERN MISSOURI. THIS WILL MOVE SOUTH TODAY AS THE UPPER TROUGH MOVES EAST TOWARDS THE GREAT LAKES. OUTFLOW BOUNDARIES FROM THE MCS THIS MORNING WILL AID IN DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...ALONG WITH THE COLD FRONT. MAIN CONCERN IS HOW FAR SOUTH THE FRONT MAKES IT. CURRENT THINKING IS THAT THE FRONT WILL MEANDER AROUND NORTHERN AND CENTRAL ARKANSAS TONIGHT AND WEDNESDAY. THERE IS A POTENTIAL FOR HEAVY RAIN IN WESTERN AND NORTHERN ARKANSAS TONIGHT/EARLY WEDNESDAY...AS MODELS HINTING AT ANOTHER MCS DEVELOPING. FOR NOW...HAVE GONE WITH UP TO AN INCH...BUT COULD SEE UP TO TWO INCHES. WILL HOLD OFF ON A FLOOD WATCH FOR NOW...AS WILL WAIT TO SEE WHERE BOUNDARIES END UP TODAY. DECREASED POPS DURING THE DAY WEDNESDAY...BUT ENOUGH MOISTURE AROUND TO KEEP IN SCATTERED SHOWERS AND THUNDERSTORMS. MOISTURE STAYS IN THE MID SOUTH THROUGH FRIDAY...AS RETURN FLOW AROUND BERMUDA HIGH DEVELOPS. CONTINUED ISOLATED DIURNAL CONVECTION FOR THIS TIME FRAME. && .LONG TERM...FRIDAY NIGHT THROUGH MONDAY NO SIGNIFICANT CHANGES MADE TO EXTENDED...MAINLY TWEAKS TO COORDINATE ELEMENTS WITH SURROUNDING OFFICES. WEAK UPPER TROF IN THE AREA OVER THE WEEKEND AND WEAK RIDGING AFTER THAT BUT MOISTURE LOOKS LIKE IT WILL BE ENOUGH TO MAINTAIN SMALL POPS THROUGH THE PERIOD. THERE ARE INDICATIONS A FRONT MAY MOVE THROUGH MONDAY BUT UPPER FLOW PATTERN A LITTLE IFFY TO SUPPORT IT. LEFT WIND FORECASTS FOR THEN THE SAME WHICH IMPLIES FRONTAL PASSAGE. TEMPS GENERALLY CLOSE TO NORMAL. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 91 71 88 71 / 40 40 30 30 HARRISON AR 85 65 85 67 / 50 50 30 20 HOT SPRINGS AR 91 71 88 71 / 30 40 30 30 PINE BLUFF AR 91 72 89 72 / 30 30 30 30 MOUNTAIN HOME AR 85 65 84 67 / 50 50 30 20 MONTICELLO AR 92 72 90 72 / 30 30 30 30 SEARCY AR 89 70 86 70 / 40 40 30 30 MOUNT IDA AR 90 70 88 71 / 40 40 30 30 RUSSELLVILLE AR 88 69 86 70 / 40 40 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 58/29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 6 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF ARKANSAS. THE FIRST THREAT OF SEVERE WEATHER WILL BE FROM MID MORNING INTO THIS AFTERNOON AS A COMPLEX OF THUNDERSTORMS MOVING ACROSS OKLAHOMA EARLY THIS MORNING REACHES ARKANSAS. THUNDERSTORMS WILL MOVE INTO WESTERN SECTIONS AT MID TO LATE MORNING AND WILL RAPIDLY MOVE EAST OR SOUTHEAST ACROSS PARTS OF THE STATE. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER. THERE WILL BE BRIEF HEAVY RAIN WHICH COULD CAUSE SOME SHORT LIVED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND SOME HAIL MAY OCCUR. THE SECOND THREAT OF SEVERE WEATHER WILL BE FROM LATE THIS AFTERNOON THROUGH TONIGHT. A COLD FRONT WILL REACH NORTHERN ARKANSAS TONIGHT AND WILL MOVE PART WAY INTO THE STATE. THUNDERSTORMS WILL DEVELOP ALONG AND A LITTLE BEHIND THE FRONT AND SHOULD MOVE INTO NORTHERN ARKANSAS LATE THIS AFTERNOON. THIS MAY EVENTUALLY TURN INTO ANOTHER COMPLEX OF THUNDERSTORMS WHICH COULD MOVE ACROSS THE REST OF THE STATE DURING THE NIGHT. DAMAGING WIND GUSTS WILL BE THE MAIN SEVERE WEATHER AGAIN...BUT THIS TIME THERE IS A BETTER CHANCE OF LARGE HAIL. ALSO HEAVY RAIN WILL BE LIKELY AND THIS COULD RESULT IN FLASH FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL REMAIN IN THE AREA WEDNESDAY THEN MAY MOVE NORTH OUT OF THE STATE AS A WARM FRONT BY THURSDAY. WEAK LOW PRESSURE MAY REMAIN IN THE AREA OVER THE WEEKEND. MOISTURE LEVELS WILL REMAIN HIGH AND THE AIR WILL REMAIN UNSTABLE. ALTHOUGH NO SIGNIFICANT SEVERE WEATHER IS EXPECTED AT THIS TIME THERE WILL BE A CHANCE OF ISOLATED STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND THROUGH THE PERIOD. ALSO ISOLATED HEAVY RAINS AND FLOODING WILL BE POSSIBLE. THERE WILL CONTINUE TO BE A CHANCE PARTS OF THE STATE WILL BE AFFECTED BY THUNDERSTORM COMPLEXES COMING OUT OF THE PLAINS. SHOULD THIS OCCUR...STRONG WIND GUSTS AND BRIEF HEAVY RAINS WILL BE THE MAIN HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE IN PARTS OF WESTERN ARKANSAS THIS MORNING AND IN OTHER PARTS OF THE STATE BY THIS AFTERNOON. SPOTTER ACTIVATION IS LIKELY ANYWHERE IN THE STATE LATE THIS AFTERNOON AND TONIGHT. 29
The Little Rock radar (KLZK), 13 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415948, 5415949, 5415950, 5415951.